MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-TAN LAG/COMP KIT 90/85; INSTRUMENT, BENDING OR CONTOURING

SMITH & NEPHEW, INC. META-TAN LAG/COMP KIT 90/85; INSTRUMENT, BENDING OR CONTOURING
Model Number 71642690
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a planned surgery of meta-tan removal, it was difficult to remove the meta-tan nail with an unknown meta-tan lag screw driver ((b)(4)).Therefore, meta-tan lag screw driver was changed to easy out small.The nail was removed, but part of an unknown lag screw ((b)(4)) and the easy out small ((b)(4)) broke inside the patient.All pieces were removed.The procedure was completed with a less than 30 mins delay using the same device.No other complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the failure mode was confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
META-TAN LAG/COMP KIT 90/85
Common Device Name
INSTRUMENT, BENDING OR CONTOURING
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11696358
Report Number1020279-2021-03259
Device Sequence Number3073202
Product Code HXP
UDI-Device Identifier00885556132975
UDI-Public00885556132975
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71642690
Device Catalogue Number71642690
Device Lot Number17LT96108
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;